MAUDE Adverse Event Report: COVIDIEN HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, medtronic has not received the suspect device/component from the customer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the ht70 plus ventilator suddenly stopped ventilating and an alarm sound was reported.Manual ventilation, with an ambu bag, was provided until a replacement ventilator could be provided.There was no harm to the patient as a result of the event.
 
Additional Manufacturer Narrative
Device evaluation summary: one pump/manifold assembly, main control pcb (printed circuit board), sbc (single board computer) pcb were returned to medtronic for further analysis.Initial inspection of the components, no anomalies were observed on either pcb.The pump assembly was visibly worn at the radial bearings with metal shavings present within the linkage arm housing and the radial bearing on the large cap side is substantially worn resulting in extra space around the axle.The device was allowed to ventilate with standard test settings and continued to operate without issuing an error or incurring a loss of ventilation.A circuit check was performed and passed.In the device memory logs, its shown the device giving multiple ¿switched to backup battery alarms¿ then a ¿low base pressure¿ alarm before shutting down and also shown the device powered on once more, gave a ¿no external power¿ alarm and powered down.The reported symptom could not be duplicated, but a different symptom was observed.The linkage arms of the radial bearings were able to make contact with the surrounding enclosure due to bearing wear.The investigation found that the reported symptom could not be verified, but different issue was found and the cause of the secondary event was isolated to the faulty pump <(>&<)> manifold assembly.The cause of the reported event could not be established.The event will be included in trending and monitoring.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
1620 sunflower ave
costa mesa CA 92626
MDR Report Key8819706
Report Number2023050-2019-00030
Device Sequence Number3258512
Product Code CBK
UDI-Device Identifier10884521542198
UDI-Public10884521542198
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70
Device Catalogue NumberHT70PM-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1